Posted by Jay_Bravest_Face on August 4, 2008, at 0:12:51
In reply to Low Cortisol, Seroquel, Anxiety, posted by Nuala on August 2, 2008, at 20:02:28
Well, this is sort-of a bit away from the cortisol HPA stuff, but of course I think is inter-connected. I was supposed to go see an endocrinologist about this issue, but a urologist was more quickly available. (I am a male, 38.) I've been having some major problems with hormone fluctuations, basically a massive drop in testosterone. We don't know if it is med induced or what. I have gotten little if any relief from testosterone replacement gel at the highest dose, and my levels are still low. I am going on a trial of the anti-cancer med Arimidex, because it shows to greatly increase testosterone and reduce 'harmful' estrogen in men and women. (It of course is usually used with women cancer patients.)
But, I also suffer from chronic fatigue, as well as 'zippo' in the sex-drive region, and I feel almost un-human sometimes. I have had some hunches that there might be an adrenal HPA problem here as well. The thing is, what do you do about it? I read about the 'usual' cortisone treatment, but my sister is on that due to a major bowel inflammatory problem, and it has mostly gave her the usual side effects, like weight gain, black under eyes, etc. Thing is, that is a bit what I sometimes look like after my years of psych med use. So I wonder, am I sometimes getting too little cortisol and sometimes secreting too much? I've thought about going the 'natural' route, with adrenal extracts and black licorice.
So, I don't have an answer to your questions, sorry. But I just wanted to relate.